MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SMOOTHSILK PLUS

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SMOOTHSILK PLUS
Catalog Number RSF-500+
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Unspecified Infection (1930); Swollen Lymph Nodes/Glands (4432); Unspecified Immune System Problem (4435); Skin Inflammation/ Irritation (4545); Nodule (4551); Physical Asymmetry (4573)
Date of Event 12/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: bii: " over the past several years, the fda has received new information about systemic symptoms commonly referred to as breast implant illness (bii), which some patients attribute to their implants.Some people with bii also get diagnosed with a specific autoimmune or connective tissue disease, but many do not.Researchers are investigating the symptoms to understand their origins better.These symptoms and what causes them are poorly understood.In some cases, removing breast implants without replacement is reported to reverse bii symptoms.Symptoms can include central nervous system (cns) disorders (e.G., brain fog, memory loss, tinnitus, vertigo, headaches, blurred vision and migraines); musculoskeletal disorders (e.G., fibromyalgia, muscle pain, hand discoloration, numbness, headaches and migraines); psychological disorders (e.G., anxiety, panic attacks, and feeling of imminent death); immune/inflammatory disorders (e.G., raynaud syndrome, scleroderma, hashimoto¿s thyroiditis, sjogren¿s syndrome, autoimmune disease, recurrent infections, rheumatoid arthritis, night sweats, toxic shock, chronic fatigue, dry eye, sudden food intolerance, systemic lupus erythematosus, and multiple sclerosis); as well as anemia and symptoms related to the cardiorespiratory and genitourinary systems".Infection: "signs of acute infection reported in association with breast tissue expanders include edema, erythema, tenderness, pain, and fever.As with other invasive surgeries, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Symptoms of tss occur suddenly and can include high fever (102°f (38.8°c) or higher), vomiting, diarrhea, sunburn-like rash, red eyes, dizziness, lightheadedness, muscle aches, and drops in blood pressure, which may cause fainting.Patients should immediately contact their physician for diagnosis and treatment if any of these symptoms occur." lymphadenopathy: "silicone-induced lymphadenopathy is a well-known rare complication of implant insertion.It is a disease of the lymph nodes (small, round structures that operate as part of the body¿s immune system).They become abnormal in size or consistency (most commonly producing swollen or enlarged lymph nodes).After implant insertion, axillary lymphadenopathy causes are multifactorial, with possible factors including granulomatous reaction, inflammation, and/or malignancy.Literature reports associate lymphadenopathy with intact and ruptured silicone breast implants since microscopic silicone droplets can migrate to body tissues even when the implant surface remains intact.Breast implant rupture and/ or leakage through an intact surface can cause fibrosis and granulomatous reactions, which in turn can result in a contracture or regional lymphadenopathy that sometimes mimics malignancy.Various patterns of lymphadenopathy and even extranodal pathology may be observed.Tissue examination is essential to identify the cause of lymphadenopathy.When in doubt, spectrometry analysis can confirm a diagnosis of silicone-induced lymphadenopathy".Lump: "sometimes there are symptoms associated with gel implant rupture, such as lumps surrounding the implant or in the armpit"."the patient should be advised that the presence of lumps, persistent pain, swelling, hardening, or change in the implant shape could suggest symptomatic rupture of the implant".Asymmetry: "preoperative asymmetries include areolas in different positions medially or regarding height, different breast shapes (e.G., one round and the other tuberous), or different breast sizes.These asymmetry types should be differentiated from a postoperative aesthetic difference in the two breasts produced by factors described previously, such as a fall of the fold, a high implant, or a rotation of the implant.Asymmetries caused by the implant¿s unequal fitting or by creating different sub-mammary grooves.They can be prevented using adequate preoperative planning, correct dissection of the pockets, and comparing the two breasts after fitting the implants.It is possible that after a breast augmentation, small deformities in the wall of the thorax or a morphologic mammary disorder may become much more evident.For this reason, the predicted correction of these anomalies should be discussed with the patient before her operation".Inflammation: "breast implants are no different from any foreign material implanted into the human body, and can trigger a host's protective immune reaction.It is a foreign body response demonstrated by redness, swelling, warmth, pain, and or loss of function"."this foreign body response is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune consequences".
 
Event or Problem Description
Usa.Allegedly, a patient is experiencing bilateral breast pain and a bi-rads 4 suspicious breast mass adjacent to the left breast implant.The patient also reports systemic symptoms including fatigue, joint pain, lymphadenopathy, night sweats, brain fog, rash, raynaud¿s-type vascular discoloration, unintentional and extreme weight loss, anemia, and positive ana testing.Also, she presents infection and inflammatory reaction due to other internal prosthetic devices, implants and grafts, initial encounter, progressive inferior pole discoloration, contour change, and asymmetry temporally associated with reported adverse device findings.The patient indicates ongoing medical evaluation and reports implant removal with full capsulectomy has been recommended.

Brand Name
MOTIVA IMPLANTS
Common Device Name
SMOOTHSILK PLUS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
8003554164
MDR Report Key24618166
Report Number3012883202-2026-02085
Device Sequence Number18676353
Product Code FTR
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-500+
Device Lot Number24101083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceWhite